Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 112, NWS Pueblo, CO

August 7, 2013Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2013, 7:18 PM MDT for Baca County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 7:18 PM MDT (01:18 UTC)
Expired
Aug 7, 2013, 7:45 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Dodge City radar (KDDC), 207 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 4:32 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS55 KPUB 080118
SVRPUB
COC009-080145-
/O.NEW.KPUB.SV.W.0112.130808T0118Z-130808T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 715 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  STONINGTON...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 10205 3698 10209 3698 10227 3700 10238
      3719 10240 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0118Z 246DEG 14KT 3711 10223

HAIL...1.00IN
WIND...60MPH

$$

KAM
2 follow-up statements
743 
WWUS55 KPUB 080126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT WED AUG 7 2013

COC009-080145-
/O.CON.KPUB.SV.W.0112.000000T0000Z-130808T0145Z/
BACA CO-
726 PM MDT WED AUG 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 745 PM MDT...

AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
STONINGTON...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 10205 3700 10208 3703 10218 3707 10234
      3720 10238 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0126Z 246DEG 14KT 3712 10219

HAIL...1.00IN
WIND...60MPH

$$

KAM
352 
WWUS55 KPUB 080135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
735 PM MDT WED AUG 7 2013

COC009-080145-
/O.CAN.KPUB.SV.W.0112.000000T0000Z-130808T0145Z/
BACA CO-
735 PM MDT WED AUG 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3700 10205 3700 10208 3703 10218 3707 10234
      3720 10238 3733 10204 3732 10203 3700 10203
TIME...MOT...LOC 0135Z 246DEG 14KT 3713 10215

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:42 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 7, 4:42 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT WED AUG 7 2013

.UPDATE...
ISSUED AT 438 PM MDT WED AUG 7 2013

UPDATED GRIDS TO INCORPORATE LATEST OBS DATA...AS WELL AS ISSUANCE
OF SEVERE THUNDERSTORM WATCH FOR KIOWA...BENT...PROWERS AND BACA
COUNTIES THROUGH 05Z. SINCE POTENTIAL SEVERE WX WILL OCCUR ON THE
FRONT END FOR PUB CWA...WATCH BOX MOST LIKELY WILL NOT LAST UNTIL
05Z FOR THE FORECAST AREA. MOORE

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 243 PM MDT WED AUG 7 2013

...HEAVY RAIN THE MAIN CONCERN FOR THE NEXT 24 HOURS...

CURRENTLY...AN UPPER LEVEL DISTURBANCE IS LIFTING NORTHEAST ACROSS
CENTRAL COLORADO...WHILE A SECONDARY STRONG DISTURBANCE IS LIFTING
NORTH ACROSS NORTHERN NEW MEXICO.  THE BAND OF SHOWERS AND
THUNDERSTORMS THAT MOVED ACROSS NORTHERN PORTIONS OF THE CWA HAVE
SHIFTED INTO NORTHERN COLORADO.  BEHIND THIS INITIAL WAVE...SUN HAS
STARTED TO BAKE THE EASTERN PLAINS WITH CONVECTION FIRING OVER THE
EASTERN MOUNTAINS AND I-25 CORRIDOR.  MOISTURE IS ABUNDANT WITH DEW
POINTS IN THE LOWER TO MID 60S ACROSS THE PLAINS...AND SURFACE WINDS
HAVE SHIFTED EASTERLY BANKING THE MOISTURE UP AGAINST THE EASTERN
MOUNTAINS.  TEMPERATURES HAVE WARMED WHERE THE SUN HAS COME OUT WITH
UPPER 70S TO LOWER 80S...WHILE AREAS THAT HAVE SEEN SHOWERS AND
CLOUD COVER HAVE SEEN 60S.

REST OF TODAY AND TONIGHT...HIGH-RES MODELS ARE IN TWO CAMPS IN
REGARDS TO CONVECTION THIS AFTERNOON AND TONIGHT...WITH A HANDFUL
FAVORING NORTHERN COLORADO...WHILE THE REST FAVOR A SOUTHERN
CONVECTIVE EXPANSION.  GIVEN THE TRACK OF THE SOUTHERN SHORTWAVE
TROUGH OVER NORTHERN NEW MEXICO ON WATER VAPOR SATELLITE IMAGERY
HAVE TRENDED WITH THE MORE SOUTHERLY SOLUTIONS.  EXPECT A RAPID
EXPANSION OF CONVECTION THIS AFTERNOON AS THE SHORTWAVE TROUGH LIFTS
INTO SOUTHERN COLORADO.  GIVEN THE ABUNDANT MOISTURE AND UPSLOPE
EASTERLY FLOW...WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH
TONIGHT ACROSS THE REGION...ESPECIALLY THE EASTERN MOUNTAINS AND THE
PLAINS.  AS FOR THE SEVERE THREAT...AREAS OVER EASTERN LAS ANIMAS
AND BACA COUNTIES WILL HAVE THE POTENTIAL TO SEE A COUPLE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING WITH HAIL IN EXCESS OF AN
INCH AND WIND GUSTS GREATER THAN 60 MPH.  GIVEN THE INSTABILITY AND
MODEST SHEAR...ALONG WITH VERY LOW LCL VALUES...A BRIEF TORNADO WILL
BE POSSIBLE.  AS THE EVENING PROGRESSES...EXPECT SHOWER ACTIVITY TO
SPREAD ACROSS ALL THE PLAINS AND PERSIST INTO THURSDAY MORNING.
FLASH FLOODING ACROSS MUCH OF SOUTHERN COLORADO WILL REMAIN A THREAT
THROUGH TONIGHT GIVEN THE HEAVY RAINFALL THAT IS EXPECTED.  AS FOR
THE BURN SCARS...THE GREATEST THREAT FOR FLASH FLOODING APPEARS TO
BE THIS AFTERNOON AND EVENING...WHEN THE CONVECTIVE THREAT IS
HIGHEST AND RAINFALL RATES ARE HIGHEST.  RAINFALL RATES UNDER
THUNDERSTORMS WILL LIKELY EXCEED 1 INCH PER HOUR LEADING TO THE
FLASH FLOOD THREATS ON BURN SCARS.  ELSEWHERE...PROLONGED TOTALS
RAINFALL TOTALS UNDER THUNDERSTORMS AND OVERNIGHT WILL LEAD TO
WIDESPREAD TOTALS OVER 2 INCHES...WITH SOME MODEL PROJECTIONS
INDICATING SOME AREAS RECEIVING WELL OVER THAT!  WE WILL BE
MONITORING THE FLASH FLOOD THREAT CLOSELY THROUGH TONIGHT.

THURSDAY...MODELS IN BETTER AGREEMENT WITH THE SLOW PROGRESSION OF
THE UPPER LEVEL SHORTWAVE WITH IT EJECTING INTO NORTHEAST COLORADO
BY THURSDAY AFTERNOON.  LOW LEVEL FLOW WILL REMAIN NORTHEASTERLY AND
MOISTURE IN PLACE ACROSS THE REGION.  EXPECT THE CONVECTIVE ACTIVITY
FROM WEDNESDAY NIGHT TO HAVE SHIFTED EAST BY EARLY MORNING
THURSDAY.  THIS WILL LIKELY ALLOW SOME DESTABILIZATION ACROSS THE
PLAINS THROUGH THE MORNING HOURS THURSDAY AS THE BACK END OF THE
VORT LOBE LIFTS ACROSS THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO REDEVELOP OVER THE MOUNTAINS BY MID TO LATE MORNING BEFORE
EXPANDING EASTWARD ACROSS THE PLAINS FOR THE AFTERNOON.  THERE IS
SOME DISAGREEMENT BETWEEN VARIOUS MODELS ABOUT HOW WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY MAY BE ACROSS THE PLAINS...WITH SOME
REALLY HITTING THE PALMER DIVIDE...EASTERN MOUNTAINS AND RATON.
GIVEN THE NORTHEAST FLOW...CAN SEE THIS AS BEING THE LIKELY
SCENARIO.  THEREFORE...LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS
WILL BE LIKELY ACROSS THE MOUNTAINS...PALMER DIVIDE AND RATON RIDGE
DURING THE AFTERNOON.  THIS WILL INCLUDE THE BURN SCARS WHERE FLASH
FLOODING WILL REMAIN A POSSIBILITY.  MOZLEY

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 243 PM MDT WED AUG 7 2013

SHORTWAVE FINALLY EXITING EASTERN CO THURSDAY NIGHT WITH MODELS
KEEPING MAJORITY OF PCPN IN AND NEAR THE MTS...AND FAR SOUTHEAST
PLAINS THURSDAY EVENING BEFORE DWINDLING IT OVERNIGHT.  ON
FRIDAY...UPPER RIDGE AXIS SHIFTS OVER THE REGION...WITH SOME DRIER
AIR SPREADING UP IN THE MID AND UPPER LEVELS ACROSS SOUTHWEST
PORTIONS OF THE STATE.  STILL LOTS OF LOW LEVEL MOISTURE BANKED UP
IN SOUTHEAST LOW LEVEL FLOW ACROSS THE PLAINS SOUTHEAST MOUNTAINS.
CAPE VALUES FRI AFTERNOON ACROSS THE MTS/ADJACENT PLAINS...GENERALLY
IN THE 500-1000 J/KG RANGE WITH RATHER WEAK DEEP LAYER SHEARS.  THUS
MAIN THREAT WILL BE LOCALLY HEAVY RAIN.  WORRY THAT WE COULD STILL
BE DEALING WITH FLASH FLOOD CONCERNS ON THE EASTERN BURN SCARS THOUGH
WITHOUT A SHORTWAVE LIKE WE ARE DEALING WITH NOW...THUNDERSTORMS
WILL BE MORE HIT OR MISS.  THIS ALWAYS POSES A CHALLENGE ON WHAT TO
DO WITH FLASH FLOOD WATCHES AS THE ODDS OF GETTING HIT ARE LOWER
(DUE TO LACK OF FORCING) BUT COULD BE A HIGH IMPACT EVENT IF IT
DOES.  NEEDLESS TO SAY...THIS THREAT WILL CONTINUE TO BE MONITORED.

RESIDUAL MONSOON MOISTURE REMAINS OVER THE AREA THROUGH THE
WEEKEND...THOUGH SFC DEW POINTS APPEAR TO DECREASE A LITTLE.  THIS
WILL MEAN HIGHER LCLS AND A LITTLE LOWER PCPN
EFFICIENCIES..PARTICULARLY OVER THE MOUNTAINS.  THIS WILL NOT
ALTOGETHER ELIMINATE THE THREAT FOR FLASH FLOODING ON BURN
SCARS...BUT IT WILL DECREASE IT SOME.  TEMPERATURES WILL WARM AGAIN
THROUGH THIS PERIOD.

NEXT COLD FRONT WILL DROP INTO THE AREA FOR MONDAY BRINGING
INCREASING LOW LEVEL MOISTURE TO THE SOUTHEAST PLAINS.  THIS MAY
RAMP UP THE THREAT FOR THUNDERSTORMS AGAIN FOR THE EASTERN PORTIONS
OF THE AREA.  MODELS STILL ADVERTISE DRIER SFC DEW POINTS ACROSS THE
WESTERN MTS.  HIGHER DEW POINTS LINGER ACROSS THE SOUTHEAST PLAINS
ON TUESDAY SUGGESTING ANOTHER DAY FOR SCATTERED AFTERNOON
THUNDERSTORMS ACROSS THE MTNS/SE PLAINS...THEN DRIER AIRMASS OUT
WEST MOVES IN FOR WEDNESDAY.  ECMWF LOOKS A LITTLE WETTER THROUGH
THESE PERIODS THAN GFS...UNTIL WEDNESDAY WHEN IT TOO SUGGESTS SOME
DRYING. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 243 PM MDT WED AUG 7 2013

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH TONIGHT
WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY AT THE TERMINAL
SITES. THUNDERSTORMS WILL IMPACT THE TERMINALS THROUGH AT LEAST 02Z
WITH PERIODS OF RAIN EXPECTED TO BE AROUND THE AREA THROUGH THE
OVERNIGHT HOURS.  THUNDERSTORMS THAT MOVE OVER THE TERMINALS WILL
LIKELY PRODUCE HEAVY RAINFALL AND LIGHTNING...WITH CIGS AND VIS
REDUCED TO MVFR TO IFR CONDITIONS.  LOW CIGS ARE LIKELY TONIGHT WITH
RESIDUAL MOISTURE ACROSS THE AREA ALONG WITH SHOWER ACTIVITY.  THERE
MAY BE A DRY PERIOD IN THE MORNING WITH THE POTENTIAL FOR
THUNDERSTORMS INCREASING BY THURSDAY AFTERNOON FOR ALL TAF SITES.
MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>068-072>089-
093>099.

&&

UPDATE...MOORE
SHORT TERM...MOZLEY
LONG TERM...KT
AVIATION...MOZLEY
Hazardous weather outlook, Aug 7, 4:46 PM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT WED AUG 7 2013

COZ058>089-093>099-081300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
446 PM MDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT THE REGION THROUGH TONIGHT. THE HEAVIEST PRECIPITATION FROM
STORMS WILL LIKELY COME THIS AFTERNOON THROUGH THIS EVENING. HEAVY
RAIN FROM THESE STORMS WILL POSE THE RISK OF FLASH FLOODING...PARTICULARLY
FOR FLOOD PRONE AREAS SUCH AS RECENT BURN SCARS. THOSE IN AND
NEAR FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST
FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION
IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED.

STRONG THUNDERSTORMS ARE POSSIBLE OVER THE PLAINS THIS AFTERNOON.
HAIL UNDER AN INCH AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...IN ADDITION TO THE HEAVY RAINFALL AND FREQUENT
LIGHTNING THAT WILL BE POSSIBLE FROM ALL THE STORMS TODAY.

THERE IS ALSO A RISK OF SEVERE THUNDERSTORMS OVER KIOWA...BENT...
PROWERS AND BACA COUNTIES. OVER THIS AREA...HAIL LARGER THAN ONE
INCH IN DIAMETER IS POSSIBLE ALONG WITH WIND GUSTS IN EXCESS OF 60
MPH. DUE TO ATMOSPHERIC SHEAR PARAMETERS...AND LOW CLOUD
BASES...THERE IS A LOW PROBABILITY OF A TORNADO.

AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE FOR ELEVATIONS ABOVE
13000 FEET BY THURSDAY MORNING. LOCALLY GREATER ACCUMULATIONS OF HAIL
OR SNOW COULD OCCUR WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL STILL BE FAIRLY WIDESPREAD ACROSS
THE AREA THURSDAY AND THURSDAY NIGHT. AS A RESULT...THE POTENTIAL
FOR HEAVY RAIN AND FLASH FLOODING WILL REMAIN ELEVATED THROUGH
THAT TIME.

FRIDAY THROUGH SUNDAY...THE WEATHER PATTERN WILL REVERT BACK TO
THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. WHILE
RAINFALL WON'T BE AS WIDESPREAD AS ON WEDNESDAY AND THURSDAY...
THE POTENTIAL FOR AT LEAST ISOLATED HEAVY RAIN AND FLASH FLOODING
WILL CONTINUE...ESPECIALLY IN AND NEAR AREA BURN SCARS.

THE NEXT CHANCE FOR MORE WIDESPREAD PRECIPITATION COULD ARRIVE LATE
MONDAY AND PERSIST THROUGH TUESDAY. LATEST FORECAST MODELS ARE
INDICATING THE NEXT SURFACE BOUNDARY WILL DROP SOUTH THROUGH THE
EASTERN PLAINS AT THAT TIME...RAISING THE HEAVY RAIN AND FLASH
FLOOD THREAT ONCE AGAIN. HOWEVER...MONDAY AND TUESDAY ARE STILL
SEVERAL DAYS AWAY...SO FORECAST CONFIDENCE IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT FOR ALL OF SOUTHEAST COLORADO.

27/10

In the hours before

Local storm report, Aug 7, 5:39 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HEAVY RAIN       5 E PUEBLO              38.28N 104.52W
08/07/2013  M1.86 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, Aug 7, 5:40 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HEAVY RAIN       3 N PUEBLO RESERVOIR    38.30N 104.75W
08/07/2013  M1.32 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, Aug 7, 5:58 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HEAVY RAIN       4 NNE BLENDE            38.29N 104.50W
08/07/2013  M1.86 INCH       PUEBLO             CO   ASOS

&&

MN
Local storm report, Aug 7, 6:13 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             5 W CAMPO               37.10N 102.67W
08/07/2013  M1.00 INCH       BACA               CO   TRAINED SPOTTER

0439 PM     HEAVY RAIN       3 NNE PUEBLO RESERVOIR  38.30N 104.73W
08/07/2013  M1.70 INCH       PUEBLO             CO   TRAINED SPOTTER

            RAIN STARTED AT 230 PM MDT.

0520 PM     HEAVY RAIN       1 WSW BONCARBO          37.21N 104.72W
08/07/2013  M1.08 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            LOCAL WASHES AND STREAMS ARE RUNNING HIGH.

0539 PM     HEAVY RAIN       3 N PUEBLO RESERVOIR    38.30N 104.75W
08/07/2013  M1.32 INCH       PUEBLO             CO   TRAINED SPOTTER

0539 PM     HEAVY RAIN       4 NNE BLENDE            38.29N 104.50W
08/07/2013  M1.86 INCH       PUEBLO             CO   ASOS

0608 PM     HEAVY RAIN       3 N CHERAW              38.15N 103.51W
08/07/2013  M1.50 INCH       OTERO              CO   TRAINED SPOTTER

0608 PM     HEAVY RAIN       6 WNW STONEWALL         37.20N 105.12W
08/07/2013  M1.50 INCH       LAS ANIMAS         CO   MESONET

0608 PM     HEAVY RAIN       2 NW SAN ISABEL         38.00N 105.06W
08/07/2013  M1.01 INCH       CUSTER             CO   MESONET

&&

MN
Local storm report, Aug 7, 6:17 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HEAVY RAIN       CHERAW                  38.11N 103.51W
08/07/2013  M1.05 INCH       OTERO              CO   TRAINED SPOTTER

&&

MN
Special weather statement, Aug 7, 6:44 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT WED AUG 7 2013

COZ099-080130-
SPRINGFIELD VICINITY/BACA COUNTY-
644 PM MDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF CAMPO...OR 25 MILES SOUTH OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:14 PM MDTSevere Thunderstorm WarningPUBBaca31 min
Aug 8, 2:13 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 8, 5:44 PM MDTAreal Flood AdvisoryPUBEl Paso106 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.